Drought, Cleburne
- When
- September 30, 6:00 AM CST to 11:59 PM CST
- Where
- Cleburne forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.675, -85.519 (the zone’s center; the record gives no point)
Abnormally dry conditions through the month of September led to the expansion of Severe (D2) Drought conditions into portions of Cleburne, Randolph, and Chambers Counties by the end of the month. Most of the remainder of central Alabama was placed in Moderate (D1) Drought at the same time.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Abnormally dry conditions through the month of September led to the expansion of Severe (D2) Drought conditions into portions of Cleburne, Randolph, and Chambers Counties by the end of the month. Most of the remainder of central Alabama was placed in Moderate (D1) Drought at the same time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 30, 5:41 AM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 641 AM CDT TUE SEP 30 2008 .UPDATE...FOR 12Z AVIATION. && .DISCUSSION... SITTING ON THE BRINK OF A REAL TASTE OF FALL THIS MORNING...AS A SHARP...BUT DRY COLD FRONT IS POISED TO MOVE THROUGH THE AREA TODAY. STILL...ONE MORE DAY OF UNSEASONABLY WARM TEMPS ARE ON TAP FOR MOST FOLKS TODAY...AS TEMPS IN ALL BUT THE FAR NORTHWEST WILL HAVE AMPLE SUNSHINE AND OPPORTUNITY TO WARM BEFORE THE COLD ADVECTION KICKS IN LATER TODAY. LOOKING AT THE SATELLITE THIS MORNING...IT IS RATHER APPARENT THAT MOISTURE IS EVEN MORE LIMITED THAN WE WERE PREVIOUSLY THINKING...SO WENT AHEAD AND DROPPED PRECIP FOR TODAY. MOISTURE IS SO LIMITED...AND DYNAMICS ARE LIFTING NORTHEASTWARD RAPIDLY...SO WE MAY HAVE A HARD TIME EVEN GENERATING CLOUDS ALONG THE FRONT AS IT MOVES THROUGH. BEHIND THE FRONT...THROUGH FRIDAY...IT IS ALL A TEMPERATURE FORECAST. NEARLY CONTINUOUS COLD ADVECTION SHOULD PERSIST IN NORTHERLY FLOW AT LEAST THROUGH LATE THURSDAY...AND MAYBE EVEN INTO FRIDAY MORNING ACCORDING TO THE NAM. WITH CLEAR SKIES AND IDEAL RADIATIVE CONDITIONS THURSDAY AND FRIDAY MORNING...EXPECT LOW TEMPS TO DIP INTO THE 40S JUST ABOUT AREA WIDE BOTH DAYS. BACKED OFF JUST A TOUCH ON SOME OF THE 30S WE WERE CARRYING IN COLD SPOTS...BUT THERE IS NO DOUBT WE WILL BE IN THE LOW 40S AND CLOSE TO 40 IN TYPICALLY COLDER LOCATIONS FRIDAY MORNING. AS FOR HIGH TEMPS...A BIT OF VARIATION BETWEEN NAM/GFS H8 TEMPS AND 1000-850 THICKNESSES...AND ACTUALLY SOME SPREAD IN ENSEMBLE MEMBERS FOR WEDNESDAY. ALTHOUGH MEX GUIDANCE IS CLOSE TO LOW MEMBER OF THE ENSEMBLES...IT MATCHES WILL WITH CONTINUITY AND WILL STAY CLOSE TO WHERE WE WERE FOR WEDNESDAY. ENSEMBLE SPREAD IS MINIMAL ON THURSDAY AND JUST A BIT HIGHER ON FRIDAY...SO A BLEND OF MEX AND ENSEMBLE MEAN SEEMS TO FIT WELL BOTH DAYS. FORECAST UNCERTAINTY BEGINS TO CLIMB A TAD ON SATURDAY...AND CONTINUES TO INCREASE A BIT THROUGH THE END OF THE PERIOD. BIG DIFFERENCES/SPREAD IN LOW TEMPERATURE GUIDANCE FROM SUNDAY ON... POINT TO A BONE OF CONTENTION AS THE SOURCE/NATURE OF THE AIR MASS THAT WILL BE IN PLACE DURING THIS TIME PERIOD. ALTHOUGH LESS PRONOUNCED AND MUCH FARTHER SOUTH IN THE YESTERDAYS 00Z RUN...GFS CONTINUES TO GENERATE AN EASTERLY WAVE...AND OPENS UP THE GULF OF MEXICO BRINGING CLOUDS AND MOISTURE OUR WAY EARLY NEXT WEEK. AT THE SAME TIME...EURO MAINTAINS SURFACE RIDGE AXIS OVER US...AND KEEPS ANY EASTERLY ACTION WELL TO OUR SOUTH...NO CHANGE SINCE YESTERDAY. PER HPC PREEPD PRODUCT...AGREE WITH THE ASSESSMENT THAT THE GFS IS TOO AGGRESSIVE DEVELOPING A DEEP TROUGH/CUT OFF IN THE MIDWEST EARLY NEXT WEEK...AND WILL LEAN TOWARDS THE EURO SOLUTION. DO NOT USUALLY RELY ON IT MUCH...BUT THE 29/18Z DGEX RUN OFFERS SOMEWHAT OF A SIMILAR SOLUTION...AND ADDS A BIT OF A WARM FUZZY TOWARDS LEANING THAT WAY. THIS SOLUTION AGREES WELL WITH PREVIOUS FORECAST REASONING...AND WILL STAY ON THIS HORSE UNTIL A BETTER RIDE COMES ALONG. A CLIMATE NOTE...THERE IS NO RAIN AT ALL IN THE FORECAST FOR THE NEXT SEVEN DAYS...AND SEVERAL LOCATIONS ACROSS CENTRAL ALABAMA ARE ON PACE TO BE AT LEAST IN THE TOP 10 DRIEST SEPTEMBERS ON RECORD. WE WILL PUT OUT THE STATS ONCE EVERYTHING IS OFFICIAL. && .AVIATION...12Z TAF DISCUSSION. PATCHY AREAS OF FOG WILL BE POSSIBLE THROUGH 13Z WITH VFR CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE TAF. WINDS GRADUALLY BECOME NORTHWEST AS A COLD FRONT PASSES THROUGH. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 81/88
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 AM CDT TUE SEP 30 2008 ALZ011>015-017>050-011054- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 600 AM CDT TUE SEP 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, September 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133770, 133771, 133772.